Anxiety Home > Paxil Withdrawal

Paxil® (paroxetine hydrochloride) and other selective serotonin reuptake inhibitors (SSRIs for short) are known to cause withdrawal symptoms in those who stop taking their medicine too abruptly.
 
Withdrawal from Paxil can cause symptoms that include, but are not limited to:
 
In most people, these symptoms improve with time, without the need for any treatment.
 
If you are going to be taken off of Paxil, your healthcare provider may wean you off slowly to minimize the chances of Paxil withdrawal symptoms occurring. Sometimes, withdrawal symptoms are actually symptoms of depression returning. In this case, your healthcare provider may decide to put you back on an antidepressant medication.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.